Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 159, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2014, 5:11 PM MDT for Huerfano County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2014, 5:11 PM MDT (23:11 UTC)
- Expired
- Jul 28, 2014, 5:41 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327
WUUS55 KPUB 282311
SVRPUB
COC055-290000-
/O.NEW.KPUB.SV.W.0159.140728T2311Z-140729T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 600 PM MDT
* AT 511 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
WALSENBURG...OR 36 MILES SOUTH OF PUEBLO...MOVING SOUTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 10502 3789 10470 3768 10450 3755 10461
3747 10474 3746 10482
TIME...MOT...LOC 2311Z 321DEG 12KT 3776 10483
HAIL...1.00IN
WIND...60MPH
$$
283 follow-up statements
463
WWUS55 KPUB 282317
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
517 PM MDT MON JUL 28 2014
COC055-290000-
/O.CON.KPUB.SV.W.0159.000000T0000Z-140729T0000Z/
HUERFANO CO-
517 PM MDT MON JUL 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN HUERFANO COUNTY...
AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
WALSENBURG...OR 37 MILES SOUTH OF PUEBLO...MOVING SOUTHEAST AT 15
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 10502 3789 10470 3768 10450 3755 10461
3747 10474 3746 10482
TIME...MOT...LOC 2317Z 321DEG 12KT 3774 10481
HAIL...1.00IN
WIND...60MPH
$$
28076
WWUS55 KPUB 282333
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
533 PM MDT MON JUL 28 2014
COC055-290000-
/O.CON.KPUB.SV.W.0159.000000T0000Z-140729T0000Z/
HUERFANO CO-
533 PM MDT MON JUL 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHEASTERN HUERFANO COUNTY...
AT 533 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
WALSENBURG...OR 37 MILES SOUTH OF PUEBLO...MOVING SOUTHEAST AT 10
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALSENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3779 10502 3789 10470 3768 10450 3755 10461
3747 10474 3746 10482
TIME...MOT...LOC 2333Z 294DEG 8KT 3774 10480
HAIL...1.00IN
WIND...60MPH
$$
28037
WWUS55 KPUB 282341
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT MON JUL 28 2014
COC055-282351-
/O.CAN.KPUB.SV.W.0159.000000T0000Z-140729T0000Z/
HUERFANO CO-
541 PM MDT MON JUL 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUERFANO COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM ALONG WITH SOME SMALL HAIL AND
WIND GUSTS TO 50 MPH.
LAT...LON 3779 10502 3789 10470 3768 10450 3755 10461
3747 10474 3746 10482
TIME...MOT...LOC 2340Z 321DEG 12KT 3772 10478
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:38 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 28, 2:38 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT MON JUL 28 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 218 PM MDT MON JUL 28 2014 MONSOON MSTR REMAINS IN PLACE AND OVER THE SERN PLAINS DEW POINTS ARE IN THE UPPER 50S TO LOWER 60S. THE HRRR...RAP...ARW AND NAM ARE SHOWING VERY LITTLE PCPN OVR THE SERN PLAINS THIS EVENING...SO WL CUT BACK POPS A BIT FOR THIS AREA. MAIN PCPN FOCUS IN THE MODELS FOR TONIGHT IS OVER THE ERN MTNS (ESPECIALLY THE SANGRE DE CRISTOS)...THE SW MTNS AND THE SAN LUIS VALLEY. THE HRRR AND ARW ARE SHOWING THIS SCENARIO AND SO WL INCREASE THE POPS OVR THE SAN LUIS VALLEY...AND WL EXTEND HIGH POPS A LITTLE LONGER INTO THE NIGHT OVR THE SANGRES AND SW MTNS. EVEN THOUGH THE MODELS ARE NOT SHOWING A LOT OF PCPN OVR THE SERN PLAINS...WHAT DOES DEVELOP WL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND THUS WL NOT MAKE ANY CHANGES TO THE FLASH FLOOD WATCH THAT IS IN EFFECT. BURN SCARS WL BE THE MOST SUSCEPTIBLE TO FLASH FLOODING TONIGHT...BUT AREAS THAT GOT A LOT OF RAIN LAST NIGHT WL ALSO HAVE AN INCREASED RISK OF FLASH FLOODING IF HEAVY RAIN MOVES OVR THOSE AREAS AGAIN. MONSOON MSTR WL STILL BE OVR THE AREA ON TUE ALONG WITH GOOD LOW LEVEL MSTR. THE CONCERN FOR FLASH FLOODING INCREASES AS A WEATHER DISTURBANCE MOVES OVR THE AREA. WRN AREAS WL LIKELY SEE PCPN ALREADY IN THE EARLY MORNING HOURS...AND INCREASING THROUGH THE MORNING AND THEN SPREADING NORTH AND EAST. WITH THE INCREASED THREAT OF WIDESPREAD PCPN AND THE POTENTIAL FOR HEAVY RAIN...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF THE AREA EXCEPT THE SAN LUIS VALLEY. LATER SHIFTS MAY HAVE TO BETTER REFINE THE TIMING OF THE FLASH FLOOD WATCH AS NEWER HIGH RES MODEL DATA COMES IN. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 218 PM MDT MON JUL 28 2014 ...HIGH RISK OF FLOODING TUESDAY NIGHT THROUGH WEDNESDAY... MAIN CONCERN IN THE EXTENDED WILL BE THE THREAT OF FLASH FLOODING IN THE TUE NIGHT THROUGH WED PERIOD. ALL THE INGREDIENTS ARE IN PLACE FOR THE POTENTIAL OF SIGNIFICANT FLOODING. MONSOONAL PLUME IS SOLIDLY IN PLACE...AS EVIDENCED BY SAT IMAGERY...WITH DEEP SUBTROPICAL MOISTURE PLUME IN PLACE. PREC H20 WILL REMAIN AT 1-1.5 INCHES OVER MOST OF OUR CWA...WHICH IS ON THE HIGH END OF LAYER MOISTURE FOR OUR AREA. DEWPOINTS WILL REMAIN IN THE UPPER 50S- LOWER 60S. UPSLOPE CONDITIONS WILL PERSIST OVER THE PLAINS. A SHORTWAVE TROUGH NOW MOVING THROUGH IDAHO WILL PROVIDE THE SPARK FOR WIDESPREAD MDT-HEAVY CONVECTION FROM TUE THROUGH THU MORNING...AS IT SLOWLY MOVES IN NW FLOW ALOFT THROUGH NERN CO. IT IS NOT THAT UNUSUAL TO SEE AN UPPER LEVEL DISTURBANCE LIKE THIS IN LATE JULY...BUT THE TIMING WITH DEEP MOISTURE IN PLACE IS RATHER UNUSUAL...AND WILL RESULT IN THE HIGHER THREAT POTENTIAL. NOT SURPRISINGLY...MODEL SOLUTIONS ARE ALL OVER THE PLACE IN TERMS OF WHERE THE HEAVIEST PRECIP WILL FALL. MOST OF THE GUIDANCE SUGGESTS THE HEAVIEST PRECIP WILL BE CENTERED OUTSIDE OUR CWA...EITHER TO THE N OR E WHERE SLIGHTLY BETTER UPPER SUPPORT FROM THE UPPER SYSTEM MIGHT BE PRESENT. HOWEVER...ONCE AGAIN THE CONCEPTUAL MODEL WILL LIKELY RULE OUT IN THIS CASE...AND IT MUST BE STRESSED THAT ALL AREAS WILL BE UNDER THE GUN FOR SIGNIFICANT RAINFALL...WITH WIDESPREAD 1-3 INCH TOTALS FOR THE PERIOD AND THE POSSIBILITY OF LOCAL SPOTS THAT SEE CONSIDERABLY MORE. FLASH FLOODING THREAT WILL BE GREATEST OVER THE WALDO CANYON AREA...THE ERN SLOPES ALONG THE SRN FRONT RANGE...URBAN CORRIDORS...AND LOCATIONS THAT HAVE SEEN THE MOST RECENT HEAVY RAINFALL...SUCH AS SERN EL PASO COUNTY. MOST RECENT GUIDANCE SUGGESTS THE MAIN FOCUS FOR HEAVY RAIN WILL REMAIN OVER NRN AND ERN PORTIONS OF OUR CWA TUE NIGHT...THEN SHIFT SWD TO THE SRN MTS AND RATON AREA BY WED MORNING AND AFTERNOON. IN FACT...WITH THE SLIGHTLY LATER TIMING OF THE UPPER LOW...WE MAY SEE THE HIGHEST THREAT LEVEL ON WEDNESDAY. THE FLASH FLOOD WATCH MAY HAVE TO BE EXTENDED FOR A GOOD PORTION OF THIS PERIOD. WILL HAVE TO TAKE A WAIT AND SEE APPROACH FOR NOW...WHILE STRESSING THAT THE FLOOD THREAT WILL BE HIGH DURING THE ENTIRE STRETCH. THE UPPER SYSTEM FINALLY MOVES OUT ON THURSDAY..AND THEN WE SHOULD RETURN TO A MORE TYPICAL MONSOON PATTERN WITH SCT DIURNAL BASED STORMS BEGINNING OVER THE MTS AND SPREADING OUT OVR THE PLAINS LATER IN THE DAY. DEPENDING ON WHAT HAPPENS TUE-WED...THREAT FOR MORE FLASH FLOODING AS WELL AS RIVER FLOODING WILL BE LIKELY CONCERNS. TEMPS WILL REMAIN BELOW AVERAGE AS AFTERNOON HIGHS WILL STAY IN THE LOWER 80S DURING THIS TIME. STAY WEATHER AWARE AND BE ALERT FOR THE LATEST FORECASTS AND STATEMENTS ISSUED BY OUR OFFICE. ROSE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 218 PM MDT MON JUL 28 2014 SHOWERS AND TSTMS WL BE POSSIBLE AT KCOS...KPUB AND KALS THIS EVENING...PROBABLY ENDING BEFORE 04Z AT KCOS AND KPUB...BUT CONTINUING LATER AT KALS. SOME LOW STRATUS WL BE POSSIBLE AT THE TERMINAL SITE TONIGHT. SHOWERS AND TSTMS WL DEVELOP AGAIN ON TUE AT THE TERMINAL SITES WITH HEAVY RAIN AGAIN BEING THE MAIN THREAT...DECREASING CIGS AND VSBYS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR COZ058>068-072>089-093>099. FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ064>068- 072>089-093-094-097-099. && SHORT TERM...28 LONG TERM...ROSE AVIATION...28
Hazardous weather outlook, Jul 28, 11:47 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT MON JUL 28 2014 COZ058>089-093>099-291800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1147 AM MDT MON JUL 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND OVER THE MOUNTAINS THIS AFTERNOON...AND WILL SPREAD OFF INTO THE ADJOINING PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY STORM THREATS AS THE ATMOSPHERE CONTAINS ABUNDANT MOISTURE FROM WITHIN THE MONSOON PLUME ALOFT. SOUTHEAST LOW LEVEL UPSLOPE FLOW WILL PUT THE GREATEST RISK FOR FLASH FLOODING ACROSS THE SOUTHEAST MOUNTAINS AND I-25 CORRIDOR THROUGH THIS EVENING. HOWEVER HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS MOUNTAINS TODAY. BURN SCARS... URBAN AREAS...AND LOCATIONS WHICH RECEIVED HEAVY RAINFALL SUNDAY WILL BE THE MOST PRONE TO FLASH FLOODING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THE WEEK. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS EACH AFTERNOON...WITH STORMS SPREADING ACROSS THE ADJACENT HIGH VALLEYS AND PLAINS THROUGH THE EVENING HOURS. AS STORMS MOVE INTO THE I-25 CORRIDOR AND SOUTHEAST PLAINS...THEY MAY BRIEFLY BECOME SEVERE WITH THE RISK FOR ONE INCH DIAMETER HAIL...AND WIND GUSTS UP TO 60 MPH...ALONG WITH CLOUD TO GROUND LIGHTNING. THESE COULD MERGE INTO THUNDERSTORM COMPLEXES...WHICH COULD BRING HEAVY RAINFALL TO PORTIONS OF THE SOUTHEAST PLAINS. THIS THREAT LOOKS GREATEST FOR TUESDAY AND WEDNESDAY NIGHT. WITH THE POTENTIAL FOR A MULTI-DAY RAINFALL EPISODE...IT IS POSSIBLE THAT PORTIONS OF THE ARKANSAS AND PURGATORIE RIVERS...ALONG WITH THEIR TRIBUTARY CREEKS AND STREAMS MAY EXPERIENCE FLOODING AT TIMES. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE ALONG AND NEAR THE CONTINENTAL DIVIDE...BUT THE RISK FOR FLASH FLOODING MAY NOT BE AS GREAT COMPARED TO THE SOUTHEAST MOUNTAINS AND PLAINS. AREA BURN SCARS...URBAN AREAS...AND STEEP TERRAIN WILL BE MOST VULNERABLE TO THE FLASH FLOOD RISK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO.
In the hours before
Special weather statement, Jul 28, 3:05 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT MON JUL 28 2014
COZ072-073-076-077-282130-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
305 PM MDT MON JUL 28 2014
...SPECIAL WEATHER STATEMENT...
AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOWARD...OR 59 MILES EAST OF GUNNISON. THIS
STORM WAS NEARLY STATIONARY.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOWARD...COTOPAXI...COALDALE AND SWISSVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3832 10587 3841 10595 3847 10595 3854 10572
3833 10562
TIME...MOT...LOC 2104Z 253DEG 4KT 3843 10584Special weather statement, Jul 28, 3:28 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT MON JUL 28 2014 COZ081-282200- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 328 PM MDT MON JUL 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR THE HAYMAN BURN SCAR IN NORTHWESTERN TELLER COUNTY UNTIL 400 PM MDT... AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAIN MOVING OVER THE HAYMAN BURN SCAR. THESE STORMS WERE MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS OF AND INCH TO 1.5 INCHES IS ESTIMATED TO HAVE FALLEN OVER PORTIONS OF THE HAYMAN BURN SCAR IN NORTHWEST TELLER COUNTY. THIS STORM WILL REMAIN OVER THE HAYMAN BURN SCAR IN NORTHWESTERN TELLER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. && LAT...LON 3911 10512 3899 10533 3913 10533 3913 10512 TIME...MOT...LOC 2123Z 229DEG 7KT 3911 10528 28
Special weather statement, Jul 28, 4:08 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT MON JUL 28 2014
COZ072-074-087-282245-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
408 PM MDT MON JUL 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HUERFANO COUNTY
UNTIL 445 PM MDT...
AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA VETA...OR 39 MILES NORTHWEST OF
TRINIDAD...MOVING NORTH AT 5 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA VETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3741 10497 3740 10511 3743 10512 3746 10516
3756 10517 3754 10494
TIME...MOT...LOC 2207Z 178DEG 4KT 3749 10509
28Special weather statement, Jul 28, 4:58 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 458 PM MDT MON JUL 28 2014 COZ079-087-282330- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 458 PM MDT MON JUL 28 2014 ...SPECIAL WEATHER STATEMENT... AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF GREENHORN MOUNTAIN...OR 36 MILES SOUTHWEST OF PUEBLO...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. MAINLY RURAL AREA OF NORTHERN HUERFANO COUNTY...INCLUDING INTERSTATE 25 NORTH OF WALSENBURG. LAT...LON 3787 10498 3788 10476 3765 10465 3760 10496 TIME...MOT...LOC 2257Z 347DEG 8KT 3778 10487 28
Special weather statement, Jul 28, 5:01 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 501 PM MDT MON JUL 28 2014 COZ065-066-069-282330- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- LA GARITA MOUNTAINS ABOVE 10000 FT CO- 501 PM MDT MON JUL 28 2014 ...SPECIAL WEATHER STATEMENT... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF LA GARITA...OR 40 MILES NORTHWEST OF ALAMOSA...MOVING EAST AT 10 MPH. HEAVY RAIN AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA GARITA. LAT...LON 3777 10651 3792 10654 3802 10626 3777 10619 TIME...MOT...LOC 2300Z 249DEG 10KT 3787 10642 28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:32 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 27, 6:38 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 2 hr |
| Jul 27, 6:41 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jul 27, 7:03 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jul 27, 7:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 27, 7:31 PM MDT | Areal Flood Advisory | PUB | Huerfano, Otero, Pueblo | 119 min |
| Jul 27, 8:04 PM MDT | Areal Flood Advisory | PUB | Pueblo | 56 min |
| Jul 27, 8:04 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
| Jul 27, 8:16 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 27, 8:28 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 27, 8:33 PM MDT | Flash Flood Warning | PUB | El Paso | 117 min |
| Jul 27, 8:35 PM MDT | Flash Flood Warning | PUB | El Paso, Pueblo | 3 hr |
| Jul 27, 8:55 PM MDT | Areal Flood Advisory | PUB | Las Animas, Otero, Pueblo | 2 hr |
| Jul 27, 8:55 PM MDT | Flash Flood Warning | PUB | El Paso | 4 hr |
| Jul 27, 8:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jul 27, 9:33 PM MDT | Flash Flood Warning | PUB | Pueblo | 4 hr |
| Jul 27, 9:57 PM MDT | Areal Flood Advisory | PUB | Crowley, Kiowa, Otero | 3 hr |
| Jul 27, 10:07 PM MDT | Flash Flood Warning | PUB | Pueblo | 4 hr |
| Jul 27, 10:14 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 28, 12:33 AM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 28, 12:39 AM MDT | Areal Flood Advisory | PUB | Bent, Otero | 3 hr |
| Jul 28, 1:37 AM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 28, 4:21 AM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 12 more | 19 hr |
| Jul 28, 2:35 PM MDT | Flash Flood Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 33 hr |
| Jul 28, 2:52 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont | 113 min |
| Jul 28, 3:05 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jul 28, 3:28 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Jul 28, 3:49 PM MDT | Areal Flood Advisory | PUB | Teller | 116 min |
| Jul 28, 4:08 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Jul 28, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano | 28 min |
| Jul 28, 4:48 PM MDT | Areal Flood Advisory | PUB | Costilla, Huerfano | 117 min |
| Jul 28, 4:58 PM MDT | Special Weather Statement | PUB | Huerfano | 32 min |
| Jul 28, 5:01 PM MDT | Special Weather Statement | PUB | Saguache | 29 min |
| Jul 28, 5:14 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 4 hr |
| Jul 28, 5:26 PM MDT | Special Weather Statement | PUB | Saguache | 34 min |
| Jul 28, 5:44 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.